Jump to content
Software Update Finished, feedback welcome Read more... ×
CrazyBoards.org

AyYiYikes

How Long BP Depression May Last

Recommended Posts

How long has your longest depression lasted? Was given BP1 dx a few months ago after MDD initial dx. It seems this depression doesn’t lift. The mania is under control but it seems nearly a year for the depression. Have tried many ADs but they make me manic. I’ve at least been able to go back to work and not just curl up all day but I’m struggling. Hard to find any motivation and am pretty hopeless. I just had blood work done for Lithium levels as I increased it over a month ago per pdoc’s orders and level stayed the same. TSH is up past normal now so wondering if thyroid may be causing some of it. I called dr’s office to see if I should get on thyroid med but no reply yet. Thanks.

Share this post


Link to post
Share on other sites

We can't predict these kind of things. A better, more answerable question is to list the meds you have tried and ask if anyone has a suggestion.

Edited by notloki
  • Like 1

Share this post


Link to post
Share on other sites

I would advise not looking at how long a depression can last because the answer is “quite a while for some” but that won’t be very helpful to know. I went through many meds, with various results but only a small number worked for me. But now I’ve had only blips of depression for years on different meds. Once I was depressed, it didn’t resolve on its own, but I was unmedicated for many years, maybe that contributed. I hope you find the right meds soon, it’s been life changing for me. 

  • Like 1

Share this post


Link to post
Share on other sites

Thyroid levels can mess with a person a lot. I used to be way more tired than I am now before getting on a thyroid med. I'm not sure that it has helped my mood but it might help yours! I also thought the thyroid medication would help me lose a bunch of weight but no luck. Darn. 

Depressions are tricky things and can vary vastly in how long they last. 

I hope you find some good meds whether they be psych or thyroid that help you feel better soon. 

I would suggest seeing an endocrinologist who specializes in thyroid problems. I had to have blood work and an ultrasound on my neck done to check for thyroid nodules. Luckily I didn't have any. 

  • Thanks 1

Share this post


Link to post
Share on other sites

I agree with Loki that the useful thing to do is tell us what meds you've been on so that we can help you think of other options. Knowing how long other people's depression have lasted isn't indicative of how long yours may last.

I've also seen that a lot of bipolar people can handle AD's after they stabilize on some sort of mood stabilizer.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Similar Content

    • By Sisterevila
      I was discharge from the Psych hospital on November 9th. While in the hospital they started me on lithium to manage the bipolar and also suicidal ideations. Since I have felt horrible my side effects:
      -internal restlessness (akathesia)- I take a bath 2-4x a day to help my body calm down.
      -weight gain
      -acne and skin going from very soft to rough
      -irritability
      -social anxiety
      -labile emotions (crying at everything to road rage when people drive like jerks)
      -inability to focus and work
      -sexual dysfunction (goes with the akathesia)
      -headaches and nausea when my levels are too high
      - I cant keep my levels in a normal range at 1200mg they are too low @ .6 and at 1500 mg they are too high @ 1.2
      After a month of trying really hard to be medication compliant and stay on lithium I begged my PDOC to switch me. She finally agreed today. I was hoping to get opinions on medications that have been the most effective at managing your Bipolar. If you have any info on lamictal I'd really appreciate it.
    • By abrooksIN
      I will try to keep this brief.  I was always depressed and my senior year of college (a year ago) I had a major psychotic break where I literally thought I was flying through the universe.  I was hospitalized in for two weeks, and I have been trying to fine tune my meds.  I am working closely with my Pdoc, but am getting very discouraged.  Any input would be appreciated.
      Lithium is what brought be out of my mania, and I have been on 900mg er every since.
      I have gone thru Latuda. Could only get to 60 mg.  I took with food, but still felt ill most of the time.
      Cannot take Lamictal due to headaches.
      Tried Vryalar and I felt like I was crawling out of my skin.
      I am now up to 4mg of Rexulti as of last weekend.  My Paranoia is the highest it has been since my hospitalization.  Saw my Pdoc Friday and he said too soon to tell on the increased dosage and I can go from 7. out of 10 to 3 out of 10 in a matter of minutes.  He added a small dose of Lexapro to help with my depression.
      Rexulti has been the best drug from a side effect profile.  If I could rid myself of the paranoia I would almost be normal.   
      Does anyone have any suggestions?  Really appreciate it.
    • By Nakali
      I'm currently on Seroquel & Lamictal max doses and had a rather nasty mixed episode in June.  My psychiatrist is now talking about adding a subclinical dose of lithium.  Has anyone had this combo?  (I'm also on Welbutrin if it applies)
    • By AyYiYikes
      So I know I’m not to take nsaids with lithium as it can increase lithium levels and wreak havoc, including toxicity, seizures, etc. Problem is, I’m in bad pain and can’t take anything. Went to dr. I tore the meniscus in my knee and messed up my hip and back (already had herniated discs but they’d been doing well). Being active brought me out of a year-long depression and I don’t want to give up and be the blob in bed I used to be. But this pain is bad and Tylenol (acetaminophen) does nothing. The pdoc won’t lower my lithium dose so I can take some ibuprofen or something. Nobody has an answer to “Tylenol does nothing “. I’m wondering if taking half the lithium it would be ok to take some nsaids. Just wondering if anyone else has gone through this.
    • By Catmomma12
      I have been a long time user of depakote, over 15 years and while it has done a fantastic job of helping to stabilize my moods, with the addition of geodon, I am unhappy with the major hair loss it has caused.  My pdoc has recommended either lithium or vraylar as a substitute.  Has anyone switched to either of these two meds from depakote?  What are your experiences?  Side effects?  I am anxious to stop the hair loss but am afraid to give up the stability I have.  Another concern is weight gain.  I have recently lost 75 pounds of seroquel weight and am in no hurry to gain it back.
      I have bipolar disorder with psychotic episodes that is currently well controlled.  Any suggestions?
×